MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical product: cortical bone screw, 4x28mm, catalog#: 47-2486-128-40; lot#: 3048195; cortical bone screw, 4x28mm, catalog#: 47-2486-128-40 ; lot#: 3054467; proximal humerus nail cap, 0mm, catalog#: 47-2488-010-00 ; lot#: 3068927.X-rays and photographs were received and will be reviewed as part of ongoing investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00594; 0009613350-2021-00592.0009613350-2021-00593.Remains implanted.
 
Event or Problem Description
It was reported that: surgeon found 2nd screw of the proximal screws was backed out from the proper position.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: d6, h2, h6 correction: b4, b5, g3, g6, h10.1.Event description: it was reported that the patient received an implant in the right humerus on (b)(6) 2021 and after two weeks from the initial surgery, the surgeon discovered that the second most proximal screw had gradually backed out from the proper position.No revision surgery has taken place.The patient is being monitored.The corelock mechanism has been reported as being engaged with the torque screwdriver after the interlocking screws were placed.Harm: s2 - instability, minor hazardous situation: loss of fixation or non-integration of an implant.2.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: a total of seven undated but labeled x-ray images for the right humerus were provided, consisting of: two ap x-rays prior to implantation on (b)(6) 2021, two ap x-rays immediately post-implantation, two ap x-rays one week post-implantation and one ap x-ray two weeks post-implantation.Contrary to the event description, where it is stated that a backing out of the second most proximal screw was observed two weeks post-implantation, indication of a backing out of the second most proximal screw can be observed in the provided one week post-operative images when comparing with the images taking directly post-implantation.3.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.The devices remain implanted.4.Review of product documentation: - device purpose: this devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- ncr(s): no ncr with a potential correlation to the reported event was found.- surgical technique sap: the surgical technique 197-glbl-en explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.5.Conclusion: it was reported that the patient received an implant in the right humerus on (b)(6) 2021 and after two weeks from the initial surgery, the surgeon discovered that the second most proximal screw had gradually backed out from the proper position.No revision surgery has taken place.The patient is being monitored.The corelock mechanism has been reported as being engaged with the torque screwdriver after the interlocking screws were placed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).A total of seven x-rays from prior to the implantation to two weeks post-implantation were provided.Contrary to the reported event description, where it is stated that a backing out of the second most proximal screw was observed two weeks post-implantation, indication of a backing out of the second most proximal screw can be observed in the provided one week post-operative images when comparing with the images taking directly post-implantation.The reported event of screw migration can therefore be confirmed.No further medical documents or any patient information were received.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.Further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event; 0009613350-2021-00594-1; 0009613350-2021-00593-1; 0009613350-2021-00592-1.

Brand Name
PROXIMAL HUMERUS, RIGHT, 11X160MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12842756
Report Number0009613350-2021-00595
Device Sequence Number19921607
Product Code HSB
UDI-Device Identifier00889024505797
UDI-Public00889024505797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2496-160-11
Device Lot Number3007826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown